Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 10, NWS Lake Charles, LA

March 16, 202316 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 16, 2023, 2:41 AM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Mar 16, 2023, 1:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2023, 2:41 AM CDT (07:41 UTC)
In effect from
Mar 16, 2023, 1:00 PM CDT
Expired
Mar 17, 2023, 12:00 PM CDT
In force
23 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2023-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2023-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS74 KLCH 160741
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
241 AM CDT Thu Mar 16 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-170000-
/O.NEW.KLCH.WI.Y.0010.230316T1800Z-230317T0600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
241 AM CDT Thu Mar 16 2023

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 1 PM this afternoon to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
580 
WWUS74 KLCH 161956
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
256 PM CDT Thu Mar 16 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-170500-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-230317T0600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
256 PM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
627 
WWUS74 KLCH 170310
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1010 PM CDT Thu Mar 16 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-171200-
/O.EXT.KLCH.WI.Y.0010.000000T0000Z-230317T1200Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
1010 PM CDT Thu Mar 16 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
034 
WWUS74 KLCH 170721
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
221 AM CDT Fri Mar 17 2023

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-171700-
/O.EXT.KLCH.WI.Y.0010.000000T0000Z-230317T1700Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
221 AM CDT Fri Mar 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ027>033-TXZ180-201-259>262-171200-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-230317T1200Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, 
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, Call, Gist, Buna, Evadale, and Deweyville
221 AM CDT Fri Mar 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
221 
WWUS74 KLCH 170855
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
355 AM CDT Fri Mar 17 2023

LAZ027>033-TXZ180-201-259>262-171000-
/O.CAN.KLCH.WI.Y.0010.000000T0000Z-230317T1200Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, 
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, Call, Gist, Buna, Evadale, and Deweyville
355 AM CDT Fri Mar 17 2023

...WIND ADVISORY IS CANCELLED...

$$

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-171700-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-230317T1700Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
355 AM CDT Fri Mar 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
701 
WWUS74 KLCH 171722
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1222 PM CDT Fri Mar 17 2023

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-171830-
/O.EXP.KLCH.WI.Y.0010.000000T0000Z-230317T1700Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
1222 PM CDT Fri Mar 17 2023

...WIND ADVISORY HAS EXPIRED...

Observations from around the advised area show that winds have
generally diminished to below advisory criteria...thus the
advisory issued earlier has been allowed to expire. Areas along
and south of Interstate 10 may continue to see occasional gusts
exceeding 20 to 25 mph through the afternoon...however such
sustained winds are not expected to return.


$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 12:04 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 16, 12:04 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1204 AM CDT Thu Mar 16 2023

...New AVIATION...

.UPDATE...
Wx map shows surface high pressure moving east of the region, with
a strong low pressure area just east of the Rockies, creating a
tightening pressure gradient across Texas. Clear skies and nearly
calm winds over Central Louisiana have allowed temperatures to
fall in the upper 40s to lower 50s this evening. Further south and
west across Southern Louisiana and Southeast Texas, south to
southeast winds around 5 to 10 mph have already arrived with
temperatures in the upper 50s to near 60. Lows tonight are
occurring now, with a slow rise in temperatures expected overnight
as the south to southeast winds continue to advect higher
dewpoints. Current forecast shows this trend, with no updates
needed at this time.

08/DML

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 320 PM CDT Wed Mar 15 2023

Ridging at the surface and aloft will translate east overnight,
maintaining the dry conditions across the region. Winds becoming
more southeasterly will bring a warmer airmass and an increase in
dewpoints across the area. This will result in temperatures about
10 to nearly 15 degrees warmer tonight than the past couple of
nights, with lows in the upper 40s across central LA to the upper
50s/around 60 across lower southeast TX.

A shortwave trough over the southwestern states will begin to
eject over the southern plains on Thursday, deepening a surface
low over KS. The shortwave and its attendant low will lift
northeast through day, dragging a trailing cold front toward the
region. Strengthening low level flow will usher deeper moisture
over the region, with PWATs increasing to about 1.5 to 1.6 inches
through the day. Lift associated with the shortwave and frontal
boundary will allow for the development of showers and storms
Thursday afternoon across southeast TX and far western LA.

Southwesterly midlevel 70-80 KT jet will approach the lower MS
Valley during the afternoon in concert with a strengthening low
level jet. This will yield increasingly favorable directional low
level shear along with good deep layer shear that could support
organized and possibly strong to severe storms Thursday afternoon
into evening. Any discrete cells that form could become
supercellular with the potential to produce hail or damaging wind
gusts, with a slightly lower risk of tornadoes. SPC Day 2 Outlook
has not changed appreciably, depicting a SLGT risk northwest of a
line from roughly ALexandria to Sour Lake, with a MRGL risk to the
southeast of this line with the exception of the Acadiana region.
This aligns well with where the better dynamics and instability
are expected to reside.

Later during the overnight period, a line of showers and storms
is expected with the passage of the cold front. Although
instability will be weaker, wind fields aloft are expected to
remain strong enough to support the potential for damaging wind
gusts as the line moves through the area. Low level shear will
also support the potential for an isolated spin up tornado or two
within embedded circulations along the line.

Lastly, there is also a risk for heavy to excessive rainfall with
this system. With PWATs exceeding the 90th percentile for mid
March, there is ample moisture available to interact with
instability and forcing. The latest QPF values have produced
slightly lower storm total averages across the area compared to
the past few days, with amounts between 1 and 2 inches. Despite
this, there is the potential for localized higher amounts,
especially as the risk for training storms increases as mean flow
aloft becomes more parallel to the frontal boundary. WPC's latest
Day 2 outlook has a MRGL to SLGT risk for excessive rainfall
roughly northwest of a Marksville to Beaumont line, with a MRGL
risk over roughly the eastern third of the area on Day 3.

Beyond the storm concerns, southerly winds are expected to
strengthen considerably on Thursday as the pressure gradient
tightens over the region. Strong and gusty winds are expected to
persist into Friday, briefly diminishing with the passage of the
front Thursday night, then shifting to the northwest in its wake.
While Wind Advisories will likely be needed for at least a portion
of the area, have opted to hold off and let the next couple of
shifts reassess potential.

The front is expected to roughly bisect the area from NE to SW by
12Z Friday morning, with widespread showers and storms expected to
be ongoing. The front will continue to move east, and should be
exiting our SE zones by 18Z. Rain chances will taper off from
west to east during the afternoon.

Surface high pressure building over the region will bring a drier
and much colder airmass into the area. High temperatures on
Friday are expected to occur early in the day, ranging from the
middle 50s across our NW zones to the lower 70s across south
central LA, with temperatures expected to stay fairly steady or
fall through the afternoon. Overnight lows Friday night are
expected to fall into the upper 30s across parts of central and
western LA, with lower 40s along the I-10 corridor.

24

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 320 PM CDT Wed Mar 15 2023

As we start the long-term portion of the forecast period, dry but
much cooler weather is expected as good CAA develops on strong nrly
low-level winds behind a departing frontal system. It will remain
cloudy as the mid-level flow aloft remains from a wrly direction
with a good moisture feed lingering off the Pacific, setting up good
overrunning. High temperatures Saturday are progged to max out
mostly in the mid 50s. The cold air lingers into Saturday night with
lows ranging from the upper 30s over the extreme nern areas to the
mid 40s across the srn 1/2 and especially near the coast.

The next weather maker for our area is expected in the form of the
next significant shortwave caught in the srn stream which will
approach the area Sunday into Sunday night. This feature will help
spin up a sfc low over the wrn Gulf by Monday. Deeper moisture is
progged to gradually overspread the forecast area, with showers
possibly starting as early as Monday afternoon, while gradually
increasing in coverage into early Tuesday as lift maxes out with the
passage of the shortwave. With the core of the cold air pushing ewd
past the region, a bit of a warmup is likely...after lows Monday
night throughout the 40s, Tuesday will generally see highs in the
lower 60s.

A few showers could linger into Wednesday, otherwise the main story
will be the temperatures as the warmup continues. While wake up
temps are progged to still be in the 40s for a good portion of the
forecast area, highs should run close to seasonal norms with
readings in the lower 70s.

25

&&

.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Wed Mar 15 2023

No change in thinking in regards to the forecast. Southeasterly
flow is pulling in more gulf moisture and MVFR CIGs will be
present starting tonight. Going into tomorrow, flow will become
more southerly and gusty between the departing high pressure and
the incoming boundary. Showers and isolated storms will begin to
move into the area later in the period tomorrow, after 00Z for all
but the Acadiana terminals.
Stigger/87

&&

.MARINE...
Updated the marine hazards to include Small Craft Advisory for the
inland lakes & bays, and extended through 7 AM Friday. Post
frontal winds will likely require the extension of the Small
Craft Advisory with the possibility of a Gale Watch issued
overnight.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  47  76  46  61 /   0  20 100  60
LCH  56  76  52  68 /   0  10  90  70
LFT  52  77  58  72 /   0   0  60  90
BPT  59  80  50  66 /   0  20  90  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 1 PM Thursday to 7 AM CDT Friday for
     GMZ430-432-435-436-455-475.

     Small Craft Advisory until 7 AM CDT Friday for GMZ450-452-470-
     472.

&&

SHORT TERM...08
LONG TERM....25
AVIATION...87
Hazardous weather outlook, Mar 15, 3:49 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
349 PM CDT Wed Mar 15 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-162100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
349 PM CDT Wed Mar 15 2023

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and storms will increase by Thursday afternoon and evening.
Heavy rain can be expected with some of the storms. There is
currently a marginal risk (1 of 5) for severe weather for most of the
area Thursday into Friday morning and a Slight Risk (2 of 5) for the
Texas Counties generally north of I-10 and Vernon Parish in
Louisiana. In addition, areas along and north of I-10 will see a
Marginal Risk (1 of 4) for Excessive Rainfall with a Slight Risk (2
of 4) for northern portions of the region.

Breezy to strong winds are likely Thursday and again Friday after
the cold front moves through the region. Wind advisories may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-475-162100-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
349 PM CDT Wed Mar 15 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM CDT
FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Winds will increase Thursday and Friday as a cold front moves into
and through the region. Thunderstorms may also cause locally higher
winds and seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-436-162100-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
349 PM CDT Wed Mar 15 2023

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds will increase Thursday and Friday as a cold front moves into
and through the region. Thunderstorms may also cause locally higher
winds and seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-470-472-162100-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
349 PM CDT Wed Mar 15 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT
FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Winds will increase Thursday and Friday as a cold front moves into
and through the region. Thunderstorms may also cause locally higher
winds and seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:25 AM CDTGale WatchLCH37 hr
Mar 16, 2:55 PM CDTGale WarningLCH46 hr
Mar 16, 4:49 PM CDTSpecial Weather StatementLCHJasper26 min

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.